Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 27, 2012, 9:00 AM CST for Saint Helena Parish, Louisiana. It took effect at Jan 27, 2012, 3:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 9:00 AM CST (15:00 UTC)
- In effect from
- Jan 27, 2012, 3:00 PM CST
- Expired
- Jan 28, 2012, 8:28 AM CST
- In force
- 17 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Helena Parish, LA
The river
Written for the forecast point Tickfaw River at Liverpool (LPOL1). The gauge peaked at 9.34 ft at Jan 27, 2012, 4:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
097 WGUS44 KLIX 271500 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 900 AM CST FRI JAN 27 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC091-281800- /O.NEW.KLIX.FL.W.0012.120127T2100Z-120128T1800Z/ /LPOL1.1.ER.120127T2100Z.120128T0000Z.120128T1200Z.NO/ 900 AM CST FRI JAN 27 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TICKFAW RIVER AT LIVERPOOL. * FROM THIS AFTERNOON TO SATURDAY AFTERNOON. * AT 8:00 AM FRIDAY THE STAGE WAS 8.4 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 9.2 FEET BY THIS EVENING. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH FLOODING. $$ 98/SO
3 follow-up statements
018 WGUS84 KLIX 272205 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 405 PM CST FRI JAN 27 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC091-290405- /O.EXT.KLIX.FL.W.0012.000000T0000Z-120129T1200Z/ /LPOL1.1.ER.120127T1726Z.120128T0600Z.120129T0600Z.NO/ 405 PM CST FRI JAN 27 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE TICKFAW RIVER AT LIVERPOOL. * UNTIL SUNDAY MORNING. * AT 3:00 PM FRIDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH FLOODING. $$
583 WGUS84 KLIX 280116 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 716 PM CST FRI JAN 27 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC091-281800- /O.EXT.KLIX.FL.W.0012.000000T0000Z-120128T1800Z/ /LPOL1.1.ER.120127T1726Z.120127T2200Z.120128T1200Z.NO/ 716 PM CST FRI JAN 27 2012 THE FLOOD WARNING CONTINUES FOR THE TICKFAW RIVER AT LIVERPOOL. * UNTIL SATURDAY AFTERNOON. * AT 6:00 PM FRIDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 9.0 FEET...PASTURES AND CROP LAND ADJACENT TO THE RIVER WILL FLOOD. RURAL AREAS NEAR THE RIVER WILL BE THREATENED WITH FLOODING. $$
369 WGUS84 KLIX 281428 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 828 AM CST SAT JAN 28 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TICKFAW RIVER AT LIVERPOOL AFFECTING ST. HELENA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC091-281458- /O.CAN.KLIX.FL.W.0012.000000T0000Z-120128T1800Z/ /LPOL1.1.ER.120127T1726Z.120127T2200Z.000000T0000Z.NO/ 828 AM CST SAT JAN 28 2012 THE FLOOD WARNING IS CANCELLED FOR THE TICKFAW RIVER AT LIVERPOOL. * AT 8:00 AM SATURDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER CRESTED AT 9.3 FEET YESTERDAY AFTERNOON. THE RIVER IS EXPECTED TO CONTINUE TO FALL THROUGHOUT THE DAY TODAY. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 8:02 AM CST, 58 minutes earlier.
Area forecast discussion, Jan 27, 8:02 AM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 802 AM CST FRI JAN 27 2012 .UPDATE... ...SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS MORNING. COOLER AND DRIER AIR IS NOW IN PLACE AT LEAST FOR THE TIME BEING WITH PW VALUES DOWN TO 0.36 INCHES AND A LI NOW ABOVE 11. LARGE INVERSION IN PLACE AROUND 850 MB. WINDS NEAR THE SURFACE ARE LIGHT AND VARIABLE AND THEN BECOME NORTHERLY AROUND 2500 FEET. WINDS IN THE MID AND UPPER LEVELS ARE OUT OF THE WEST. 98/SO && .PREV DISCUSSION... /ISSUED 359 AM CST FRI JAN 27 2012/ SHORT TERM... COLD FRONT THAT MOVED THROUGH YESTERDAY CONTINUES TO MARCH EASTWARD ..NOW WELL INTO THE FLORIDA PANHANDLE AND CENTRAL GULF OF MEXICO. DEWPOINTS HAVE BEEN SLOWLY BUT STEADILY FALLING AS NORTHWEST WINDS BRING IN THE DRIER AIR. CLOUD CLEARING LINE IS THROUGH BATON ROUGE AND MCCOMB AND NOW APPROACHING TIDAL LAKES. WILL LIKELY BE COMPLETELY CLEAR NEAR SUNRISE OR CLOSE TO THEREAFTER. HIGH PRESSURE TO BUILD IN TODAY WHICH WILL LEND TO TRANQUIL CONDITIONS ACROSS THE AREA. WHILE TEMPERATURES WILL BE A FEW DEGREES COOLER THAN YESTERDAY...STILL A FEW ABOVE NORMAL AS COLD AIR STILL NOT HERE YET. SO JUST CLEAR SKIES AND LIGHT WINDS TODAY AS WELL AS OVERNIGHT. GOOD RADIATIONAL COOLING WILL ALLOW FOR TEMPS TO FALL INTO THE LOWER TO MID 40S. LONG TERM... A SECONDARY SURGE OF COLD AIR WILL MOVE INTO THE AREA SATURDAY AS ANOTHER UPPER LEVEL TROUGH SWINGS THROUGH THE UPPER MISSISSIPPI RIVER VALLEY AND SENDS A COLD FRONT DOWN. THIS WILL FINALLY BRING US DOWN BELOW NORMAL BUT NOT BY MUCH AND ONLY BRIEFLY. WE WILL SEE 2 NIGHTS OF LOWS IN THE MID 30S NORTH TO MID 40S ALONG THE COAST. ISOLATED LOCATIONS IN SOUTHERN MISSISSIPPI MAY BRIEFLY DIP DOWN TO FREEZING. SURFACE RIDGE WILL PROGRESSIVELY SHIFT EASTWARD WITH RETURN GULF FLOW BY MONDAY. INCREASING MOISTURE AND SLIGHT UPPER LEVEL RIDGING WILL BRING TEMPS BACK UP INTO THE MID TO UPPER 60S ON MONDAY AND SHOULD MAINTAIN NEAR 70 HIGHS THE REST OF THE WEEK. MEANWHILE...MODELS SUGGEST A SLOWLY DEVELOPING AND POSITIVELY TILTED TROUGH OVER THE MID SECTION OF THE COUNTRY. THIS WILL RESULT IN AN EXTENDED PERIOD OF RAIN ACROSS THE AREA....FROM TUESDAY NIGHT THROUGH THURSDAY. THERE/S STILL DISAGREEMENT BETWEEN MODEL SOLUTIONS ON THE AMPLIFICATION OF THE TROUGH WHICH WILL LIKELY INFLUENCE HOW MUCH RAIN DEVELOPS. REGARDLESS...HAVE DECIDED TO INCREASE POPS TO CHANCE CATEGORY AS IT LOOKS MORE LIKELY THAT WE WILL SEE ACTIVITY. ATTM...LOOKS FAIRLY STABLE WITH JUST SHOWER ACTIVITY BUT MODELS DO SHOW INSTABILITY TO THE WEST OF THE CWA. SOLUTIONS SUGGEST CLEARING BY THE END OF THE WEEK AND POSSIBLE COOL DOWN OVER THE WEEKEND. MEFFER AVIATION... LAYER OF STRATUS WITH CIGS 2200-3500 FT WILL CONTINUE TO CLEAR OUT OVER THE NEXT COUPLE HOURS. ONCE THE STRATUS CLEARS OUT SKIES SHOULD REMAIN CLR. STRONGER WINDS AT KMSY AND KNEW ARE EXPECTED TO EASE TO LESS THAN 10 KNOTS BY 15Z TODAY. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE WEEKEND. 22/TD MARINE... STRONG NORTHWEST WINDS ARE STARTING TO EASE AS THE SURFACE LOW DEPARTS AND THE CENTER OF SURFACE HIGH PRESSURE APPROACHES FROM THE WEST. WINDS AND SEAS ARE STILL EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY 7 AM...BUT WILL KEEP A CAUTION HEADLINE IN EFFECT UNTIL 9 AM NEAR SHORE AND NOON OVER OFFSHORE WATERS WHERE SEAS WILL REMAIN NEAR 6 FEET A BIT LONGER EVEN AFTER WINDS DIE DOWN. WINDS AND SEAS WILL FALL OFF NICELY THIS AFTERNOON THROUGH SATURDAY MORNING AS HIGH PRESSURE MOVES WEST OVER THE AREA. REINFORCING COLD FRONT FOLLOWED BY HIGH PRESSURE SHOULD BRING NORTHEAST WINDS BACK UP TO NEAR 15 KNOTS SATURDAY EVENING...AND 15 TO 20 KNOTS LATE SATURDAY NIGHT AND SUNDAY MORNING BEFORE EASING BACK TO 10 TO 15 KNOTS SUNDAY AFTERNOON THROUGH TUESDAY. 22/TD && .PRELIMINARY POINT TEMPS/POPS... MCB 64 41 63 34 / 0 0 0 0 BTR 67 44 66 38 / 0 0 0 0 ASD 67 40 67 37 / 0 0 0 0 MSY 65 47 67 43 / 0 0 0 0 GPT 66 42 68 38 / 0 0 0 0 PQL 67 39 69 37 / 0 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 26, 11:35 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1135 PM CST THU JAN 26 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280545- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1135 PM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT OVER ALL COASTAL WATERS. WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.